My doctor prescribed Gabapentin for my nerve damage but i read a post on here by a "Brian" a member and he said he was taking up to 25 hydrocodones a day and Gabapentin helped with the withdrawals TREMENDOUSLY?? Has ANYONE else ever been prescribed GABA for withdrawals?? I am out of my meds (10/325 Percocets) and do not get my refill till the end of this month...I will continue taking these as my doctor prescribed and PRAY TO God That it will get me thru my withdrawals...
any advice on this or if someone has tried it and It DID work Please Let me know....
I'm sorry, but I can't see how gabapentin will help at all with withdrawal symptoms. The molecules are completely different and I don't think they even use the same receptors in brain. I'm not familiar with the post you're referring to, but the gabapentin was probably prescribed to deal with pain rather than withdrawal symptoms. An old alpha blocker blood pressure medication called Clonidine is often used to help patients through withdrawal. However, it's an off-label use so not all doctors are even aware of it in that capacity and have no way to look up proper dosing in a withdrawal situation.
How much Percocet do you take daily? It sounds like you're taking about twice as much as prescribed for you to have run out so early. You have to ask yourself why you take more than prescribed. Are you chasing pain spikes or are you trying to kill emotional pain?
You are probably going to be very sick in withdrawal very soon. How do you intend to deal with that? If you go to an ER asking for more pain meds, they aren't likely to give you any narcotics because you're already seeing pain management doctor. You will also be breaking your pain contract if you obtain narcotics from another doctor and risk being discharged from the practice with a major blot on your medical record.
That leaves you with one option: throw yourself on the mercy of your doctor and be brutally honest about what happened and why it happened. At least that way if he wants you off the meds, he can help you taper off them. If you take more than prescribed because the short-acting Percocet is still leaving you with intractable pain and chasing one pain crisis after another, that's a different kettle of fish. It means your pain is undertreated and you probably need a long-acting medication.
Difficult, humiliating, embarrassing and scary as it is, honesty is always the best route where your health is concerned. You may end up being forced into the ER if withdrawal becomes severe, so be prepared for an honest discussion with the staff. You are far more likely to get real help if you're straight up about your situation. Please keep posting and let us know how you're doing. Believe me, you are far from alone. Take a browse through the archives here and you'll see plenty of people who have been in your exact shoes. We'll all try to help as much as we can. :-)
I agree with Jaybay. However, you might want to check the substance abuse forums for other tips for dealing with withdrawals.
There are other meds to deal with withdrawals as well, which is why it is best to call your doctor. Inform him of what happened and hope he will help you rather than drop you. Because generally, these cycles, although you've likely promised yourself it's just this one month, do not get better, but get worse. And this will be very disruptive to your life.
If you've had a pain spike, the obvious answer was to call him when it started and ask for an increase in meds.
But the hard part is, if he says no, you have to bear with what he gives you. Otherwise, most doctors will not keep you on as a patient and you will be left with no pain relief at all :( Not a happy choice!
Hi! I've read and commented on your journals before and I'm sorry to see that you are going through this.
When I was prescribed Gaba/Neurontin for a short time in 08 I remember reading that it had been used to help alcoholism and methamphetamine addiction. Not to help with alcohol/meth withdrawls, just to help someone not want to drink. I looked up the information from Pfizer on google, though, and it didn't have the same information that I had read back in 08, so I don't know.
It seems like it would help with the pain of withdrawl (withdrawal) because it helps nerve pain in general but, again, I don't know at all if it would help.
I understand what you are going through. People are quick to judge unless they have been there and are in your shoes. It sounds like you have built up a tolerance to the Percocet. People hear the amount you are taking and will automatically label you a drug addict. What worries me is that you can go through some serious withdrawles that can include seizures. Klonopin, Ativan, Xanax, and Clonidine can help with this. You do NOT want to stay on these medications for a long period of time and risk getting addicted to them. Like I said before, it sounds like your body has built up a tolerance to the percocet and taking 25 a day is hard on liver. Your doctor needs to perscribe you a long acting pain medication instead of a short acting medication like percocet so you get better pain control. I understand your pain. Nothing is worse than nerve pain. Hope this helps some what. try to take the reccomended daily dose your doctor perscribes so you dont run out. It also helps to change pain medications every 6 months so you don't build up a tolerance to them. This is documented in research by the top pain specialists. Good luck and my prayers are with you. God Bless.
You might want to think about trying to switch to Lyrica if you have good insurance or can get it through the pharmaceutical companies compassion program. Doctor's office get a lot of samples of it as well. That might also help you cut down on the Percocet. No disrespect, but for chronic nerve pain, long acting pain medication is the standard treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.